MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44154
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a flexor ansel guiding sheath separated during an unspecified procedure.Additional event and patient outcome information has been requested.
 
Additional Manufacturer Narrative
Name and address: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information was received 25may2022.The procedure was a "runoff up and over" and mild calcification was reported.Resistance was noted during removal of the device; however, the dilator was not in place during removal of the sheath.An unspecified wire guide was in place upon removal/separation of the device.An unknown manufacturer's balloon was used during the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects due to the occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
H3 - the complaint device was not returned.Event summary as reported, a flexor ansel guiding sheath separated during a "runoff up and over" and mild calcification was reported.Resistance was noted during removal of the device; however, the dilator was not in place during removal of the sheath.An unspecified wire guide was in place upon removal/separation of the device.An unknown manufacturer's balloon was used during the procedure.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.The patient did not experience any adverse effects due to the occurrence.Investigation ¿ evaluation a document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, manufacturing instructions, and quality control data.The complainant did not return the complaint device to cook for investigation and a search of current inventory revealed that no devices from this lot number are available for evaluation from within cook¿s inventory.In response to this incident, cook completed a review of the dhr.The dhr for the related device lot number and sub-assembly lot number had no non-conformances.A database search for complaints on reported lot found no additional complaints reported from the field.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ sheath removal:: ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ there is a capa currently open to investigate this complaint failure mode and there is no evidence that the device was manufactured out of specification.Therefore, cook is currently unable to establish a cause for this failure.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key14044412
Report Number1820334-2022-00542
Device Sequence Number14646368
Product Code DYB
UDI-Device Identifier00827002441545
UDI-Public(01)00827002441545(17)240104(10)13664400
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2024
Device Model NumberG44154
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL0-HC
Device Lot Number13664400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer05/25/2022
06/14/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date06/06/2022
07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown